Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 14, 2022, 11:40 PM CDT for Beauregard Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2022, 11:40 PM CDT (04:40 UTC)
- Expired
- Mar 15, 2022, 12:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 98 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WUUS54 KLCH 150440
SVRLCH
LAC011-TXC241-351-150515-
/O.NEW.KLCH.SV.W.0003.220315T0440Z-220315T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1140 PM CDT Mon Mar 14 2022
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
West central Beauregard Parish in southwestern Louisiana...
West central Newton County in southeastern Texas...
East central Jasper County in southeastern Texas...
* Until 1215 AM CDT.
* At 1140 PM CDT, a severe thunderstorm was located near Kirbyville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kirbyville, Call, Bon Weir, Trout Creek, Bivens, Roganville,
Bancroft, Magnolia Springs, Old Salem, Mt. Union and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3072 9413 3073 9413 3084 9403 3072 9352
3047 9363 3068 9409 3069 9409 3069 9410
3071 9414
TIME...MOT...LOC 0440Z 282DEG 42KT 3070 9393
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Denson1 follow-up statement
303
WWUS54 KLCH 150454
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1154 PM CDT Mon Mar 14 2022
LAC011-TXC241-351-150515-
/O.CON.KLCH.SV.W.0003.000000T0000Z-220315T0515Z/
Beauregard LA-Newton TX-Jasper TX-
1154 PM CDT Mon Mar 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WEST CENTRAL BEAUREGARD PARISH...WEST CENTRAL NEWTON AND EAST
CENTRAL JASPER COUNTIES...
At 1154 PM CDT, a severe thunderstorm was located near Trout Creek,
or 7 miles southwest of Bon Weir, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kirbyville, Call, Bon Weir, Trout Creek, Bivens, Roganville,
Bancroft, Old Salem, Mt. Union and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3068 9405 3081 9392 3072 9352 3047 9363
3062 9395 3066 9403
TIME...MOT...LOC 0454Z 282DEG 42KT 3066 9374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DensonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 9:40 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 14, 9:40 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Lake Charles LA
940 PM CDT Mon Mar 14 2022
.DISCUSSION...
Severe thunderstorm watch 45 was issued earlier this evening for
the interior southeast Texas counties where instability is
forecast to be more substantial than areas closer to the coast. So
far, stronger activity has remained just to the north of the
forecast area with just scattered light to moderate showers
pushing northeast across southeast Texas and southwest Louisiana.
A weak warm front presently analyzed from near Orange, TX to
Jasper will continue to lift northeast across the region through
the late night increasing temperatures and dewpoints. Meanwhile,
the 00Z KLCH RAOB observed a very robust 300 M2/S2 of 0-1km
helicity. The biggest limiting factor for strong to severe storms
will be the limited instability. A few stronger discreet storms
will remain possible within the warm sector over the next few
hours with a squall line expected to push through the region from
approximately 07Z through 13Z. Would not be surprised to see a new
severe thunderstorm watch issued later tonight to cover the
potential for severe wind within this squall line. The grid
package reflecting this was updated earlier this evening and is
already out.
Jones
&&
.PREV DISCUSSION... /issued 628 PM CDT Mon Mar 14 2022/
DISCUSSION...
00Z TAFS
AVIATION...
Scattered shower activity is beginning to fire up across the
region this evening, mainly across SE TX at this time. Coverage
will continue to increase as we head into the overnight hours,
ahead of a squall line that will pass through the region overnight
around the 06-11Z time frame. Ahead of this line, scattered
showers and thunderstorms will persist, with some of these storms
potentially becoming severe. As this squall line moves through the
region, heavy downpours, lightning, and reduced VIS can all be
expected. CIGS will mainly be MVFR with the passage of the squall
line, with maybe a brief period of IFR possible. Conditions will
improve behind the squall line tomorrow morning, with clouds
scattering out through the day. Tomorrow afternoon, main concern
will be gusty northwest winds with gusts around 20kts expected.
Otherwise VFR conditions prevail through the day tomorrow.
17
PREV DISCUSSION... /issued 415 PM CDT Mon Mar 14 2022/
SHORT TERM [Tonight through Wednesday morning]...
Scattered showers fell across southeast Texas and southern
Louisiana today. The southerly winds are pushing a warm front
across southeast Texas and southern Louisiana attm. This will put
the region into the warm sector for tonight into tomorrow ahead
of the front and into a deeper pool for moisture. An upper lvl low
with a vort max swinging down into the region and with moisture
pooling in the warm slot this with support storm development with
the main threat from winds and large hail. An isolated tornado is
also possible ahead of the front. The front will begin to move
through during the early morning hours in southeast Texas and into
southern Louisiana after sunrise on Tuesday. Precip water is
expected to be around 1.40 inches and this will give around 1/2
inch to an inch of rainfall. As we remain on the dry side this is
expected to help the moisture profile for the farmers.
The front looks to exit south-central Louisiana around the noon
hour as rains draw to a close. This front is a Pacific front which
will be different from the recent fronts with temperatures for
morning lows only in the 40s to near 50 and daytime highs in the
70s behind the front. Mild dry weather is expected for Wednesday
morning with lows near 50 with clear skies.
Marine...
A Small Should Exercise Caution has been post tor tonight into
tomorrow afternoon. Winds and seas have increased as the gradient
has tighten ahead of the front with seas of four to six feet
on southerly winds. Winds swing around to the north tomorrow
morning and remain elevated into the afternoon hours.
19
LONG TERM [Thursday through Monday]...
A progressive flow regime will continue through the long term period
acrs the CONUS. Although a series of shortwaves will traverse the
region the first few days of the period, temperatures are not
expected to vary significantly, and should stay near or just abv
seasonal normals.
With sfc high pres east of the region, southerly low level flow will
become further established on Thursday as lower pres develops over
the southern plains, with moisture quickly increasing and deepening
over the region. Precip water is progged to climb from ~0.4-0.5
inches Thursday morning to between 1.2 and 1.4 inches late in the
day. Rain chcs should stay low through much of the day, but a few
warm advection streamer showers will be possible by late in the aftn
into the evening.
There remains some discrepancy among global models with respect to
the track of the sfc low Thursday into Thursday night, with the GFS
a more progressive and northerly outlier compared to the
ECMWF/CMC/UKMET that align along a more southerly track. This
produces some differences in the timing of the front and its
associated wind shift on Friday, however the NBM continues to show
good agreement with a consensus of models.
The disparity may be more impactful to the potential for severe
weather Thursday night into Friday, and this will continue to be
monitored over the next few days. Shear profiles are certainly
favorable for supporting rotation/storm strength, along with steep
midlevel lapse rates. But CAPE values remain elevated and rather
modest and there is still uncertainty regarding overall evolution.
Drier air will quickly overspread the region behind the front on
Friday, with rain chcs ending from west to east. High pres building
into the area will provide for dry and pleasant conditions for the
weekend. Temperatures in the wake of the front will be slightly
cooler Friday night through early Sunday, with lows in the middle
and upper 40s acrs much of the area Saturday and Sunday mornings,
and highs on Saturday around 70 degrees.
The sfc high will quickly shift east by Sunday, with southerly winds
returning to the region. A modest shortwave ridge will translate
acrs the area ahead of a more amplified trough developing over the
western CONUS. This system will continue to strengthen into early
next week, with more robust moisture return expected Monday in
advance of the developing sfc low over the S plains. Showers and
storms are expected to increase on Monday, and guidance continues to
hint at the possibility some strong to severe storms just beyond the
long term period.
24
99
MARINE...
A moderate to strong onshore flow is expected today as low
pressure approaches. Another cold front, much weaker this time,
is forecast to move through the coastal waters Tuesday, bringing
increased chances of showers and a few thunderstorms. Expect
elevated offshore flow in the wake of the cold front Tuesday,
with winds diminishing by midweek as high pressure builds over
the region.
19
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Tuesday afternoon for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Mar 14, 3:40 PM CDT, 8 hours before
Hazardous Weather Outlook National Weather Service Lake Charles LA 340 PM CDT Mon Mar 14 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-152045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 340 PM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Cold front moves across the region overnight and exiting the south central Louisiana coast around midday tomorrow. There is a slight chance that a storm may become severe with the main threat from winds or hail... although a tornado is also possible. There is of hazardous weather at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Conditions improve on Tuesday and mild weather is expected through early Friday ahead of a next front. Showers and thunderstorms will develop across southeast Texas and southern Louisiana on Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-152045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 340 PM CDT Mon Mar 14 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. A Small Craft Should Exercise Caution has been posted for tonight. Winds of 15 to 29 knots and seas of four to six feet. Showers and thunderstorms in the coastal waters overnight ahead of the cold front. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds begin to relax late on Tuesday with seas falling but winds will remain elevated into Wednesday. Another front approaches on Friday with winds and seas increasing. Showers and thunderstorms will accompany the passage of this front. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:59 AM CDT | Special Weather Statement | LCH | Allen | 46 min |
| Mar 15, 1:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Mar 15, 1:49 AM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Cameron, Jefferson Davis | 56 min |
| Mar 15, 2:17 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 43 min |
| Mar 15, 2:42 AM CDT | Special Weather Statement | LCH | Vermilion | 18 min |
| Mar 15, 2:59 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry, Saint Martin, Vermilion | 61 min |
| Mar 15, 3:58 AM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 62 min |
| Mar 15, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 67 min |
| Mar 14, 11:23 PM CDT | Tornado Warning | LCH | Hardin | 22 min |
| Mar 15, 12:14 AM CDT | Special Weather Statement | LCH | Hardin | 46 min |
| Mar 15, 12:57 AM CDT | Special Weather Statement | LCH | Orange | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.